# SDR CA040913008

- Difficulty date: September 10, 2004
- Submitted: October 5, 2004
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 13,470 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve
- Part number: LW16740
- Condition: Worn
- Location: Cylinder
- Component: Cylinder, Lyc
- Component part number: 05K21108
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A CYLINDER CHANGE ON THE ENGINE THE EXHAUST RISERS WERE REMOVED TO ALLOW FOR INSTALLATION.  WHILE CHECKING THE EXHAUST PORTS FOR FOD IT WAS NOTICED THAT THERE WAS ABNORMAL WEAR ON THE NR 3 EXHAUST VALVE JUST ABOVE THE MUSHROOM.  FURTHER INSPECTION FOUND THAT THE EXHAUST VALVE ON THE NR 6 CYLINDER HAD THE SAME PROBLEM.
